MAUDE Adverse Event Report: AD-TECH MEDICAL INSTRUMENT CORP. ANCHOR BOLTS; ANCHOR BOLT (ACCESSORY TO DEPTH ELECTRODES)

AD-TECH MEDICAL INSTRUMENT CORP. ANCHOR BOLTS; ANCHOR BOLT (ACCESSORY TO DEPTH ELECTRODES)
Catalog Number LSBK1-AX-06
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An internal complaint investigation was performed for this issue.Specifically, a historical complaints review was completed for the alleged deficiency "broken anchor bolts".There have been (b)(4) similar complaints for anchor bolts breaking between january 1, 2017 and april 18, 2019.A capa and investigation review was also conducted for the alleged deficiency "anchor bolt broke" and there have been no capas or investigations opened for this issue to date.A batch record review was conducted; (b)(4) lsbk1-ax-06 anchor bolts were planned for the work order and (b)(4) were completed.No issues were noted in the work order process notes that would contribute to the reported complaint and all 50 lsbk1-ax-06 lsbk1-ax-06 anchor bolts passed the in-process and final qc checks.On may 8, 2019 ad-tech received one anchor bolt, lsbk1-ax-06 from lot 0121089 208140677, that was returned in the ad-tech product box.Both seals were broken and re-taped.There was writing on the outside of the box: "dei-2019-00146," "2 le 2512," and some illegible writing.Inside the product box, was a sealed biohazard bag with an opaque pouch and the anchor bolt could not be seen through the packaging.As there was no evidence that a successful sterilization had occurred, the product was not removed from the packaging.Though the reported deficiency could not be confirmed through an evaluation of the returned product, pictures were sent by the complainant showing the anchor bolt in two pieces.Each piece was bent near the break, and the distal threads that fix into the skull were severely damaged as well.This extraneous damage likely was from trying to remove the threads at explantation, but that could not be confirmed at the time of the evaluation.Because there were pictures with the anchor bolt broken into two pieces, the reported deficiency was confirmed.The risk level for this issue remains alap (as low as possible).Additionally, based on a review of previous complaints for anchor bolt breakages and an analysis of all anchor bolt breakage complaint data, the current rate of anchor bolt breakage complaints versus products sold is very low; (b)(4) over the past 2 years.Ad-tech is continuing to monitor this issue closely.
 
Event or Problem Description
On (b)(6) 2019 ad-tech received an email from a customer in regards to an issue they experienced in a case on (b)(6) 2019 with an ad-tech anchor bolt.It was reported that part of the screw remained in the cranial vault of the patient.According to the customer, the screw broke during electrode implantation.There is no known impact to patient safety.Removal of the bolt was schedule to occur after recordings had been taken (i.E., 5 to 10 days).

Brand Name
ANCHOR BOLTS
Common Device Name
ANCHOR BOLT (ACCESSORY TO DEPTH ELECTRODES)
Manufacturer (Section D)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek 53154
MDR Report Key8619340
Report Number2183456-2019-00003
Device Sequence Number19365585
Product Code GZL
UDI-Device Identifier00841823104274
UDI-Public(01)00841823104274(17)200601(10)0121089208140677
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181544
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2020
Device Catalogue NumberLSBK1-AX-06
Device Lot Number0121089 208140677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2019
Initial Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;